# SDR CA990728057

- Difficulty date: June 25, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 1900D
- Engine: Pwa PT6A67D
- System (JASC): 3442 · Weather Radar System
- Part: Weather Radar
- Part number: RTA842
- Condition: Malfunctioned
- Location: Radar
- Part time: 672 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT ENTERED A CLOUD, DURING CRUISE FLIGHT, THAT WAS NOT SHOWING ON THE RADAR INDICATORS.  THIS CLOUD CONTAINED HAIL WHICH STRUCK THE AIRCRAFT LEADING EDGES CAUSING COSMETIC DAMAGE.  THE CREW REPORTED THAT THIS CLOUD WAS NOT SHOWING ON THE SCREENS AS THERE SEEMED TO BE NO PENETRATION OF THE RADAR BEAM THROUGH OTHER CLOUDS BETWEEN THE CLOUD CONTAINING HAIL AND THE AIRCRAFT.  SUBMITTER STATED CONTINUING THE INVESTIGATION TO DECIDE IF THE RADAR IS AT FAULT OR IF OPERATING PROCEDURES IS AT FAULT.
